Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 8, 2018, 2:35 PM MST for Mohave County, Arizona. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2018, 2:35 PM MST (21:35 UTC)
- Expired
- Jul 8, 2018, 2:54 PM MST
- In force
- 19 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 63 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2845 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WUUS55 KVEF 082135
SVRVEF
AZC015-082215-
/O.NEW.KVEF.SV.W.0002.180708T2135Z-180708T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
235 PM MST SUN JUL 8 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Mohave County in northwestern Arizona...
* Until 315 PM MST.
* At 234 PM MST, a severe thunderstorm was located near Packsaddle
Campground, or 23 miles northwest of Kingman, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Windy Point Campground, Packsaddle Campground, Chloride, Dolan
Springs and Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3554 11442 3560 11423 3564 11391 3523 11418
TIME...MOT...LOC 2134Z 296DEG 3KT 3553 11419
HAIL...1.00IN
WIND...60MPH
$$
CK1 follow-up statement
004
WWUS55 KVEF 082154
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
254 PM MST SUN JUL 8 2018
AZC015-082204-
/O.CAN.KVEF.SV.W.0002.000000T0000Z-180708T2215Z/
Mohave AZ-
254 PM MST SUN JUL 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3554 11442 3560 11423 3564 11391 3523 11418
TIME...MOT...LOC 2153Z 296DEG 3KT 3552 11417
$$
CKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:15 PM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 12:15 PM MST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1215 PM PDT Sun Jul 8 2018 .SYNOPSIS...Active monsoon pattern is expected through the next week ahead with near daily thunderstorm chances across the region. A disturbance will increase thunderstorm chances across areas south of I-15 Monday and Monday night, with strong winds possible as well. Temperatures will gradually be cooling off thanks to the increased moisture and cloud cover. && && .SHORT TERM...through Monday Night. Another day of active monsoonal convection is getting underway early this afternoon. Stronger daytime heating with limited morning cloud cover has allowed instability to build across the eastern half of the forecast area, where CAPE values of 500-1000 J/kg are common with erroding inhibition. Expect convection initating over the higher terrain to drift westward and propogate into the lower elevations this afternoon and evening. Similar to yesterday, strong storms developing over the Northern Arizona Rim country may advance towards the Colorado River Valley, with an associated risk of strong winds as the cold outflow accellates towards the river valley. In addition to the wind, storms will pose the potential for heavy rain and localized flash flooding. Without a larger scale trigger present, expect most of todays convection to gradually dimiminsh within a few horus of sunset, though outflow collisions could keep some weak convection going later in the evening. Tomorrow, an inverted trough pushing into southern Arizona will bring an increase in moisture and large scale lift to the region. This is expected to boost convective coverage and intensity across Northern Arizona with a complex of strong storms looking possible during the evening and overnight hours, particularly along and south of I-40. These storms would have the potential to bring widespread strong and damaaging winds to the Colorado River Valley, as well as localized flash flooding. This complex will continue west overnight with nocturnal thunderstorms possible expecially south of I-15 and extending westward to the Yucca Valley area. .LONG TERM...Tuesday through Saturday. Moist flow will continue to pump moderate to high-grade moisture into the region through the week. This will help cool temperatures from Tuesday through much of the week. While models do indicate additional waves moving through the region from time to time, it is very difficult to pinpoint which days will be more or less active. As a result, slight chance to chance PoPs were included in the forecast each day through the remainder of the period. && .AVIATION...For McCarran...Generally diurnal wind patterns are expected through the period though outflow winds from distant thunderstorms complicate the outlook significantly. Scattered thunderstorms are likely in the approach corridors this afternoon and evening, and again tomorrow, but less likely in the valley itself. Outflow winds, likely from the east or southeast, will be possible with gusts of 20-25 knots. A push of stronger winds is possible tomorrow evening, with gusts over 35 knots possible. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms likely once again this afternoon and evening, especially across the higher terrain. The most widespread activity is expected in Arizona. Outflow winds from thunderstorms could gust 20-30 knots at times. Similar conditions expected tomorrow with a complex of storms possible south of a KIGM to KNXP line in the evening hours. && .SPOTTER INFORMATION STATEMENT...Monsoon season is underway across the region. There will be chances for thunderstorms each day through the next week. Spotter activation may be needed at times. The period of greatest concern at this time is Monday night. Regardless of activation, spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Outler LONG TERM...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:03 PM MST | Dust Storm Warning | VEF | Mohave | 42 min |
| Jul 7, 6:23 PM MST | Areal Flood Advisory | VEF | Mohave | 104 min |
| Jul 8, 1:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 8, 3:13 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Jul 8, 3:59 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.